Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 18, 2009, 5:07 PM EDT for Rensselaer County, Saratoga County, Washington County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2009, 5:07 PM EDT (21:07 UTC)
- Expired
- Aug 18, 2009, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 320 PM EDT TUE AUG 18 2009 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST THROUGH FRIDAY...WHILE A COLD FRONT PASSES ACROSS THE REGION LATE TONIGHT INTO WEDNESDAY. THIS FRONT WILL BE ACCOMPANIED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT WILL SETTLE SOUTH OF THE REGION WEDNESDAY NIGHT...BEFORE RETREATING NORTHWARD AS A WARM FRONT THURSDAY INTO FRIDAY...BRINGING WARM AND HUMID CONDITIONS BACK INTO THE REGION...ALONG WITH THE THREAT OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 PM EDT...MOSTLY SUNNY SKIES CONTINUE FROM THE HUDSON RIVER VALLEY EASTWARD...WITH TEMPERATURES NEARING...OR SLIGHTLY SURPASSING 90. MEANWHILE...THE LEADING EDGE OF A WEAKENING LOW LEVEL JET SEGMENT HAS INITIATED SMALL CLUSTERS OF SHOWERS/THUNDERSTORMS ACROSS THE WESTERN MOHAWK VALLEY AND SW DACKS. WE EXPECT THESE SHOWERS/STORMS TO CONTINUE MOVING ENE...AFFECTING AREAS MAINLY N AND W OF ALBANY THROUGH 5 PM EDT. THEREAFTER...THE SHOWERS/STORMS MAY MIGRATE/EXPAND A BIT FURTHER S/E...WITH ADDITIONAL DEVELOPMENT POSSIBLE INTO THE EASTERN CATSKILLS. TOWARD AND JUST AFTER SUNSET...WE EXPECT THE AREAL COVERAGE OF SHOWERS/STORMS TO INCREASE FURTHER...AS LOW LEVEL CONVERGENCE INCREASES AHEAD OF A WEAK SHORTWAVE...AND ASSOCIATED SFC TROUGH...WHICH IS WHERE SEVERAL CLUSTERS OF SHOWERS/STORMS OVER SW NY HAVE DEVELOPED THUS FAR. THEREFORE...HAVE KEPT CHC POPS FOR SCATTERED SHOWERS/STORMS INTO THE EVENING HOURS. GIVEN THAT 0-6 KM SHEAR AND MID LEVEL LAPSE RATES ARE RATHER WEAK...THE MAIN CONVECTIVE MODE APPEARS TO BE PULSE AND PERHAPS MULTICELLS. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY VERY HEAVY RAINFALL...AND ISOLATED STRONG WIND GUSTS FROM POSSIBLE MICROBURSTS ASSOCIATED WITH THE COLLAPSING OF TALLER STORM CORES. WE WILL NEED TO WATCH FOR ANY POTENTIAL TRAINING OF STORM CORES...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING/POOR DRAINAGE AREAS. THE LAST MAIN ROUND OF SHOWERS/STORMS SHOULD OCCUR AROUND AND JUST AFTER SUNSET...WITH THE THREAT FOR CONVECTION GRADUALLY DIMINISHING TOWARD AND AFTER MIDNIGHT FROM W TO E. ONCE THE CONVECTION TAPERS OFF...THE MAIN STORY FOR THE OVERNIGHT HOURS WILL BE PATCHY FOG FORMATION...WHICH COULD BECOME LOCALLY DENSE WHERE HEAVIER RAIN FALLS THIS EVENING. OTHERWISE...IT WILL REMAIN QUITE MUGGY OVERNIGHT...WITH MANY MIN TEMPS LIKELY REMAINING NEAR OR ABOVE 70 CLOSE TO THE CAPITAL REGION...INTO THE MID HUDSON VALLEY...WITH MAINLY 60S ELSEWHERE. HAVE GENERALLY FORECASTED MINS AT OR ABOVE THE WARMER MAV MOS...WITH MINS SIMILAR TO...OR EVEN WARMER THAN THIS MORNING/S GIVEN THE EXPECTATION FOR MORE CLOUDS/MOISTURE IN THE ATMOSPHERE LIMITING RADIATIVE COOLING POTENTIAL. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... WED...WEAK SURFACE COLD FRONT WILL GRADUALLY SETTLE SOUTH ACROSS THE REGION...PASSING ACROSS AREAS N OF THE MOHAWK RIVER VALLEY DURING THE MORNING HOURS...THEN CLOSER TO ALBANY DURING THE MIDDAY HOURS...AND FINALLY ACROSS AREAS S/E OF ALBANY DURING THE AFTERNOON/EVENING HOURS. GIVEN THE TIMING OF EXPECTED FROPA ACROSS NORTHERN AREAS TO BE COINCIDENT WITH MIN IN DIURNAL HEATING/INSTABILITY...WILL ONLY KEEP SLIGHT CHC POPS FOR AREAS WITHIN AND S/E OF THE MOHAWK VALLEY INTO SW VT IN THE MORNING...THEN SHIFT THE FOCUS S/E FOR THE LATE MORNING AND AFTERNOON HOURS...WITH CHC POPS FOR AFTERNOON ACROSS SOUTHERN AREAS...WHERE AREAL COVERAGE SHOULD BE A BIT GREATER DUE TO BETTER MOISTURE AVAILABILITY AND LOW LEVEL HEATING. LOCALLY HEAVY RAINFALL/TRAINING OF SLOW MOVING CELLS ONCE AGAIN COULD OCCUR ACROSS FAR SOUTHERN AREAS WED AFTERNOON. AS FOR MAX TEMPS...GIVEN RATHER SHALLOW NATURE OF INCOMING FRONT...WE EXPECT MIXING TO REMAIN SOMEWHAT LIMITED...MAINLY TO AROUND 875 MB...WHICH SHOULD YIELD MAX TEMPS IN THE MID/UPPER 80S ACROSS MOST VALLEY LOCALES...AND 70S ACROSS HIGHER ELEVATIONS WITHIN THE NORTH COUNTRY AND WESTERN NEW ENGLAND. MAXES COULD GET CLOSE TO 90 ACROSS PORTIONS OF THE MID HUDSON VALLEY/NW CT SHOULD ENOUGH SUNSHINE OCCUR PRIOR TO CONVECTIVE DEVELOPMENT/OCCURRENCE WITH THE FRONT IN THE AFTERNOON. HUMIDITY LEVELS WILL GRADUALLY DECREASE N/W OF ALBANY...WITH DEWPOINTS FALLING THROUGH THE LOWER 60S...WHILE MUGGY CONDITIONS CONTINUE FROM ALBANY S/E...WHERE DEWPOINTS SHOULD REMAIN BETWEEN 65-70 INTO AT LEAST THE MID AFTERNOON HOURS...WITH SOME LOWER 70S POSSIBLE ACROSS FAR SOUTHERN AREAS. WED NT...THE AFOREMENTIONED FRONT APPEARS RATHER SHALLOW...WITH ONLY LIMITED COOLING EXPECTED IN ITS WAKE RELATIVE TO WHAT MOST MOS GUIDANCE INDICATES. THEREFORE...HAVE GENERALLY INDICATED MINS A FEW DEGREES WARMER THAN MOST MOS...WITH UPPER 50S/LOWER 60S EXPECTED ACROSS NORTHERN AREAS...AND MID/UPPER 60S EXPECTED ELSEWHERE. CLOUDS...AND EVEN AN ISOLATED SHOWER CAN NOT BE RULED OUT ACROSS S/SW AREAS TOWARD THU MORNING...AS THE FRONT BEGINS RETREATING NORTHWARD LATE. THU-THU NT...THE FRONT WILL CONTINUE MOVING NORTHWARD ACROSS THE REGION...WITH SHOWERS/TSTMS BECOMING MORE NUMEROUS JUST AHEAD OF THE BOUNDARY. THUS...HAVE INDICATED HIGH CHC POPS ACROSS THE ENTIRE AREA. THE 12Z/18 GFS INDICATES PWAT/S APPROACHING...OR SLIGHTLY SURPASSING 2 BY AFTERNOON ACROSS SE AREAS...SO ANY TSTMS THAT DEVELOP COULD PRODUCE TORRENTIAL DOWNPOURS. OTHERWISE...EXPECT VERY HUMID CONDITIONS TO DEVELOP ONCE AGAIN...WITH DEWPOINTS POSSIBLY EVEN HIGHER THAN WITH THE RECENT HEAT WAVE...LIKELY REACHING THE LOWER 70S ACROSS MUCH OF THE HUDSON RIVER VALLEY AND SW NEW ENGLAND. FOR THU MAXES...THE PROSPECTS FOR ABUNDANT CLOUDS AND POSSIBLE SHOWERS SHOULD LIMIT MAXES SOMEWHAT...WITH GENERALLY LOWER/MID 80S EXPECTED ACROSS MUCH OF THE REGION...EXCEPT FOR PERHAPS SOME UPPER 80S FOR SOUTHERN AREAS SHOULD MORE BREAKS OF SUNSHINE OCCUR. THU NT SHOULD REMAIN QUITE WARM...WITH MINS MAINLY HOLDING AROUND OR JUST OVER 70 ACROSS VALLEY REGIONS AND THE CAPITAL REGION...AND 65-70 ELSEWHERE. SHOWERS/STORMS SHOULD BECOME LESS NUMEROUS THU NT WITH DIMINISHED FOCUSING/DYNAMICAL SUPPORT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AT THE START OF THE EXTENDED PERIOD...A STRONG SHORTWAVE WILL BE MOVING ACROSS THE GREAT LAKES...WHILE A SUBTROPICAL RIDGE SITS ACROSS THE WEST CENTRAL ATLANTIC...WITH HURRICANE BILL CURVING AROUND THE WESTERN SIDE OF THE RIDGE. THE RESULT WILL BE A STRONG SW FLOW OF VERY MOIST AIR INTO OUR REGION AT 500 HPA. THE 12 UTC GEFS SHOWS PWATS OF 2-3 STD ABOVE NORMAL...SO THE THREAT FOR HEAVY SHOWERS AND THUNDERSTORMS IS CERTAINLY POSSIBLE. HAVE INCLUDED LIKELY POPS ACROSS WESTERN AREAS FOR SHRA/TSRA AND JUST CHC ELSEWHERE...AS THE SHORTWAVE WILL BE MOVING EASTWARD THROUGH THE DAY ON FRIDAY ALTHOUGH THE BEST FORCING FOR STORMS WILL BE DUE TO DIURNAL HEATING. THE STORM/S COLD FRONTAL BOUNDARY WILL MAKE AN APPROACH FOR FRIDAY NIGHT INTO SATURDAY...CONTINUING THE THREAT FOR SHRA/TSRA...SO WILL CONTINUE WITH LIKELY POPS FOR MOST OF THE CWA THROUGH FRIDAY NIGHT. THE MODELS DIVERGE WITH THE DETAILS FOR SATURDAY AND BEYOND. THE 12 UTC GFS PUSHES THE FRONT THROUGH THE REGION BY SATURDAY MORNING AND STALLS IT EAST OF THE AREA. THE RESULT OF THIS WOULD BE A MAINLY DRY WEEKEND FOR MUCH OF THE CWA. MEANWHILE...THE 12 UTC ECMWF HAS CONTINUED IT/S TREND OF RECENT RUNS OF STALLING THE FRONT OVER THE REGION...CONTINUING THE THREAT FOR SHOWERS INTO SAT AND SAT NIGHT. THE ECMWF SOLUTION IS SOMEWHAT FAVORED...AS IT MAKES SENSE WITH A STRONG HURRICANE OFF THE EASTERN SEABOARD...AND THE ASSOCIATED SUBSIDENCE OFF THE TC/S WESTERN SIDE WOULD HELP STRENGTHEN THE RIDGE AND SLOW DOWN THE PROGRESS OF ANY FRONT. THE 12 UTC GGEM ALSO FAVORS THE ECMWF SOLUTION. AS A RESULT...HAVE CONTINUED CHC POPS FOR SAT AND INTO SAT NIGHT. BY SUNDAY...BILL SHOW BE RAPIDLY MOVING NORTHEASTWARD TOWARDS ATLANTIC CANADA AND THE 500 HPA SHORTWAVE AXIS SHOULD BE PASSING THROUGH THE REGION...PUTTING AN END TO ANY SHOWER THREAT IN OUR AREA. WILL RUN WITH JUST SLIGHT CHC POPS FOR SUNDAY DUE TO THE CYCLONIC FLOW...BUT WITH LITTLE MOISTURE LEFT OVER IT SHOULD BE FAIRLY NICE FOR MUCH OF THE DAY IN MOST AREAS. HIGH PRESSURE SHOULD DOMINATE FROM LATE SUNDAY THROUGH MONDAY...ALLOWING FOR DRY CONDITIONS. ANOTHER FAST MOVING NORTHERN STREAM FRONTAL SYSTEM MAY APPROACH FOR SOMETIME ON TUESDAY. AT THIS POINT...THE MODELS DISAGREE ON THE EXACT STRENGTH AND TIMING...AS WELL AS PLACEMENT OF THIS SYSTEM...SO WILL ONLY GO WITH SLIGHT CHC POPS FOR MONDAY NIGHT INTO TUESDAY FOR NOW. TEMPS START OUT RATHER WARM ON FRIDAY...WITH 850 HPA TEMPS OF 16-18 DEGREES C FAVORING VALLEY AREAS TO REACH THE MIDDLE TO UPPER 80S ON FRIDAY. WITH THE CLOUD COVER...LOWERING HEIGHTS...AND PRECIP...WOULD ONLY EXPECT LOWER 80S FOR SATURDAY...AND EVEN COOLER MAX TEMPS IN JUST THE UPPER 70S TO NEAR 80 FOR VALLEY AREAS FOR SUN THROUGH TUES...AS A NORTHERN STREAM HIGH PRESSURE AREA BUILDS INTO THE REGION. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... TCU/CB AGAIN DEVELOPING...THOUGH THIS TIME MORE CONFINED TO A WEAK SURFACE TROF APPROACHING FROM WEST OF THE AIRPORTS. MAINLY WIDELY SCT SHRA/ TSRA ALSO EXPECTED TO BE MOSTLY ASSOCIATED WITH THIS FEATURE...BRINGING JUST VCSH TO THE TERMINALS BETWEEN 20Z/GFL/ AND 00Z/POU AS ENERGY WILL BEGIN TO DIMINISH AROUND SUNDOWN. EXPECT SOME TURBULENCE. HAVE INCLUDED A MARGINAL WIND SHEAR GROUP FOR GFL... WHICH WILL BE IN CLOSEST PROXIMITY TO MOST ACTIVE TIME FRAME OF FOCUS OF ACTIVITY. MAIN FRONTAL BOUNDARY EXPECTED TO WEAKEN AS IT PROGRESSES SOUTHEASTWARD INTO NEW YORK STATE OVERNIGHT. THUS... GREATEST THREAT OF A TSRA TOWARD GFL. SHOWERS MAY HOLD UP LONG ENOUGH WITH THE MAIN FRONT TO WARRANT CONTINUATION OF VCSH AT THE TERMINALS THROUGH AT LEAST 11Z...BUT TS IS DOUBTFUL. A LIGHT HAZY FOG WILL LIKELY REPEAT OVERNIGHT AT ALL TERMINALS...WHICH COULD GET DOWN TO IFR AT MORE FOG-PRONE GFL...WHICH MAY ALSO BE PLAGUED WITH AN MVFR CEILING. WINDS EXPECTED TO TURN MORE WEST AFTER SUN-UP AS DRIER AIR BLEEDS THROUGH ACROSS THE WEAK AND LAGGING COLD FRONT...EXPECTED TO STALL ACROSS SOUTHEAST NEW YORK LATE WEDNESDAY. BUT LESSER INSTABILITY AND WEAKER TRIGGERS WILL MEAN DRY WEATHER BEYOND 12Z WITHIN THE TAF PERIOD. OUTLOOK... WED PM...POSS ISOLD SHRA...MAINLY AT POU. THU...EARLY MVFR/IFR FOG POSSIBLE THEN VFR WITH CHC ISOLD PM SHRAS. FRI...CHC MVFR IN SHRA/TSRA. SAT/SUN...MAINLY VFR...POSS SCT -SHRAS. && .FIRE WEATHER... A WEAKENING COLD FRONT WILL SETTLE SOUTH ACROSS THE REGION OVERNIGHT INTO WEDNESDAY...ACCOMPANIED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN RETREAT NORTHWARD ACROSS THE REGION THURSDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS...AND HIGHER HUMIDITY LEVELS BACK INTO THE REGION THROUGH FRIDAY. THE RH WILL RECOVER INTO THE 90-100 PERCENT RANGE TONIGHT...THEN FALL TO 50-60 PERCENT FOR WED AFTERNOON. THE RH WILL THEN RECOVER TO 85-95 PERCENT RANGE FOR WED NT. WIDESPREAD DEW FORMATION IS EXPECTED TONIGHT...AND AGAIN WED NT. HAINES INDICES WILL REACH 3 TO 4 WED AND THU AFTERNOON. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5-10 MPH TONIGHT...THEN WILL SHIFT INTO THE W AT 5-15 MPH FOR WED. WINDS WILL THEN BECOME LIGHT/VARIABLE FOR WED NT. && .HYDROLOGY... THE REGION SHOULD SEE SEVERAL BOUTS OF PRECIPITATION THROUGH SATURDAY. TONIGHT...PRECIPITABLE WATER LEVELS RISE TO NEAR 2 INCHES ACROSS PORTIONS OF THE CWA. AS A PRE-FRONTAL TROUGH INTERACTS WITH THIS MOIST ENVIRONMENT SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION. THUNDERSTORMS WILL BE ONLY ISOLATED ON WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO PRODUCE A QUARTER INCH OR LESS FOR BASIN-WIDE AVERAGES. HOWEVER...GIVEN HIGH PRECIPITABLE WATER VALUES...ANY ONE THUNDERSTORM COULD DUMP OUT NEAR AN INCH OF RAIN IN A QUICK PERIOD OF TIME. MORE RAIN IS LIKELY THURSDAY THROUGH SATURDAY AS FIRST A WARM FRONT CROSSES THE REGION...THEN A COLD FRONT. AGAIN...MODELS DO NOT DEPICT EXCESSIVE RAINFALL AMOUNTS WITH THIS EVENT. HOWEVER...PRECIPITABLE WATER VALUES AGAIN EXCEED 2 INCHES. SO...ONCE AGAIN...RAINFALL COULD BE HEAVY IN ANY ONE THUNDERSTORM PRODUCING SOME URBAN/SMALL STREAM ISSUES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...FRUGIS AVIATION...ELH FIRE WEATHER...KL HYDROLOGY...NAS
Hazardous weather outlook, Aug 18, 3:49 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 349 PM EDT TUE AUG 18 2009 MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 349 PM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...THE LAKE GEORGE SARATOGA REGION...THE GREATER CAPITAL REGION...AND THE SCHOHARIE VALLEY AND HELDERBERGS IN EAST CENTRAL NEW YORK...AND THE NORTHERN BERKSHIRES IN WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. WHILE MOST OF THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. ALSO...THUNDERSTORMS ARE LIKELY TO CONTAIN HEAVY DOWNPOURS WITH SOME MINOR SMALL STREAM AND URBAN FLOODING POSSIBLE. INDIVIDUAL THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST AROUND 20 TO 25 MPH. THE THUNDERSTORMS WILL RESULT FROM A WEAK COLD FRONT APPROACHING FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ025-NYZ058>061-063>066-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 349 PM EDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...AND THE EASTERN CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. WHILE MOST OF THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. ALSO...THUNDERSTORMS ARE LIKELY TO CONTAIN HEAVY DOWNPOURS WITH SOME MINOR SMALL STREAM AND URBAN FLOODING POSSIBLE. INDIVIDUAL THUNDERSTORMS WILL TRACK TO THE EAST NORTHEAST AROUND 20 TO 25 MPH. THE THUNDERSTORMS WILL RESULT FROM A WEAK COLD FRONT APPROACHING FROM THE GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...THEN AGAIN THURSDAY THROUGH SATURDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 4:32 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT TUE AUG 18 2009 NYZ041-050-053-054-084-182115- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY- NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 432 PM EDT TUE AUG 18 2009 ...A STRONG THUNDERSTORM DEVELOPING IN NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF HOOSICK FALLS... SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF MECHANICVILLE... SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MECHANICVILLE...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF HOOSICK FALLS BY 515 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
Special weather statement, Aug 18, 5:05 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 505 PM EDT TUE AUG 18 2009 NYZ050-053-054-084-182145- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY- 505 PM EDT TUE AUG 18 2009 ...A STRONG THUNDERSTORM IN NORTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEWTOWN...OR ABOUT OVER MECHANICVILLE...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... REYNOLDS BY 515 PM EDT MELROSE AND GRANT HOLLOW BY 520 PM EDT SCHAGHTICOKE HILL...EAST SCHAGHTICOKE AND LINCOLNVILLE BY 525 PM EDT VALLEY FALLS AND SCHAGHTICOKE BY 530 PM EDT TOMHANNOCK BY 535 PM EDT MILLERTOWN BY 540 PM EDT IN ADDITION TO STRONG WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:23 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Washington | 79 min |
| Aug 18, 6:47 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 58 min |
| Aug 18, 7:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga | 43 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.